Various eruptions, usually macular erythemas, are not uncommon as complications of therapy with various sulfonamide compounds and are not unknown complications following administration of sulfadiazine. Fixed eruptions or eruptions recurring at exactly the same site after each administration of the offending drug, are also not uncommon as complications following use of several drugs—especially phenolphthalein.
The combination of these phenomena, however, is rare. As far as I know this is the first observed instance in which sulfadiazine has caused a "fixed eruption."
There is 1 report of a case of fixed eruption, conjunctivitis and fever from sulfathiazole,1 which is the only known previous reference to a fixed eruption from any sulfonamide compound, and the present typical case resulting from the use of sulfadiazine is the second mention of fixed eruption from any sulfonamide drug.
REPORT OF A CASE
O. C., a physician aged 35, has a seborrheic type
Freeman HE. FIXED ERUPTION FROM SULFADIAZINE OR SULFAMERAZINE. Arch Derm Syphilol. 1944;50(1):45. doi:10.1001/archderm.1944.01510130048014
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: